Jump to content

I was only on lorazapam for 3 weeks. When will this end?


Recommended Posts

I so need some help here.  In May I started taking lorazapam at .5 mg after being at the hospital twice for panic attacks.  There they gave me 4. mg.  I used the lorazapam at .5 every day for about a week but then when through major insomnia when my DR. put me on an antidepressent that reacted with my system and I went of the lorazapam at the same time.  I was a horrible zombie for two days.  Then I started taking Lorazapam per Dr. orders for insomnia at 1 to 2 mg per day in the evening.  Suddenly it stopped working and instead I was wide awake for three days.  I went of the lorazapam cold turkey then not knowing that I was in for Hell.

 

I have gone through major insomnia, obsessive fears, panic attacks, I even thought I had a huge tapeworm in my stomach that was causing  things.  I thought I was going mad.  There were times I was in constant prayer.  God did stick with me and calmed me and even showed me many small miricles through this.  Through it all I haven't taken one lorazapam since three weeks ago. 

 

Now I am three weeks off lorazapam.  I will sleep one day and not sleep at all (and I mean at all) the next.  I still am having fear but it's mostly focused on if I will sleep again.  When I try to sleep I get these weird rushing feelings in my abdomen and my arms and legs will feel heavy and cold.  Anyone else?

 

Since I was only on it for three weeks how long could this take?

Link to comment
Share on other sites

Hi Faydra,

I have been on Lorazapam 3 times. The first two times I was only on it a short time like you. I tapered very quickly which is not recommended at all - it has to be slowly tapered. I didn't know anything about this drug and thought I had a brain tumor! It was all Lorazapam as I later discovered after going through hell.  Addiction happens very quickly and I have done hours and  hours and hours of research. The withdrawal monster isn't as scary when you know what he looks like and won't be with you forever.  My first two times, now looking back, it seemed like I had symptoms for a few months. It was scary because docs don't acknowledge it is withdrawal because we aren't taking it anymore.  The 3rd time I went off in 3 weeks and went through terror and hell before figuring it out. I read some good books that really helped: Benzo-Wise and Worse than Heroin. Benzo-Wise is a recovery companion and I found it extremely helpful through this process. I'm so sorry you are dealing with this Faydra. We all know how you feel and here to support you. I have also had some amazing miracles and realizations through this process and it has truly renewed my faith.  I hope this helps.

amb

 

P.S.

Link to comment
Share on other sites

I have to agree with amb56, the more you research...the better you might be able to cope. I am still relatively new to tapering...but the more I read...sometimes I can handle an sx, and then there are times where I don't know what to do. When I began having GI problems...that was a signal for me to research and make notes. As they got worse...then I pulled out the file and took action. You would not believe how many foods I have cut from my diet. My GI problem is somewhat tolerable. Still, I know it can go either way. GI might get worse, it might continue being tolerable or it might go away..

 

There are occassions where I am caught off gaurd and I don't quite know how to handle a certain sx. I was getting a throbbing throughout my back. It was gain this sense of something crawling inside my skin and it was unrelenting. Today it has begun to recede...it's not so bad.

 

This is an insidious drug because you can be certain to expect the unexpected. We always have to keep our gaurd up, and that is a sh*tty way to live...but we have to do it. For the sake of our sanity, we need to be pro active. I really do feel like I am back in school and this is my homework...for as long as this taper continues.

Link to comment
Share on other sites

Hi Faydra

Welcome to BB (Benzo Buddies). Like Travuz said its time to go back to school (right away).  Quickly read everything on BBs main page.  In the meantime best to post questions at BB before you make any big changes. and as Amb said its time to get close with the Lord.

 

Yes many have posted similar stomach sensations and my feet got very cold for several weeks along with others.  a hot water bottle helped me. By reading the posts you will learn you are not alone and we are all here at BB to support you!

David B

Link to comment
Share on other sites

Hi Faydra,  My hubby was put on Ativan 3/2010, we began dry cut taper Aug 2010 and off Jan 2011.  On this site, go to how to taper and get tapering schedule.  This is a drug you just don't stop, you need to taper slowly and right.  If you can do liquid tritration, they will guide you.  All you are expericing is from Ativan... its not in your mind... my husband went thru the same thing.  Do the decrease correctly, the Admin will guide you.  Most of these drugs are additive in 2 wks...  Thank God you found this site... Since you are off... maybe you can just hang in there and go thru the wds.  What you are having are truly wds.. its not in your mind.  Best to you, Pattylu
Link to comment
Share on other sites

×
×
  • Create New...